MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a safe-t-j fixed core wire guide for insertion of a drain.The operator reported during insertion of the catheter, the "guidewire became stuck and was unable to be dislodged or removed from the drain." assistance was provided by a supervising consultant, but attempts were unsuccessful.It was reported the guidewire was "pulled and proceeded to disintegrate before removal." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that a safe-t-j fixed core wire became stuck and was unable to be dislodged or removed and the wire guide unraveled/disintegrated upon removal during a drain insertion procedure.This incident was reported by (b)(6) hospital, in australia.Further communication with the user facility clarified that the manufacturer and model number of the drain, insertion location of the drain and the date of event are unknown.No additional procedures were required due to this incident.No adverse effects were reported as a result of this incident.A review of the complaint history, device history record, manufacturing instructions, and quality control of the device were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Due to this no dimensional analysis or physical/visual inspection could be performed.Additionally, a document-based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) was reviewed.The dhr for the lot recorded no relevant non-conformances.A data base search revealed no additional complaints for this lot from the field.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in the field.A review of product labeling could not be conducted as this device is not supplied with an instructions for use (ifu).Based on the information provided, no returned product, and results of the investigation, it was concluded that the main cause of the failure is due to component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9592812
Report Number1820334-2020-00124
Device Sequence Number924103
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)240627(10)9824636
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2024
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number9824636
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer03/24/2020
05/05/2021
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date04/02/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1